JournalslemVol. 65, No. 3/4pp. 457–485

The equivariant cohomology of complexity one spaces

  • Tara S. Holm

    Cornell University, Ithaca, USA
  • Liat Kessler

    University of Haifa, Tivon, Israel
The equivariant cohomology of complexity one spaces cover
Download PDF

A subscription is required to access this article.

Abstract

Complexity one spaces are an important class of examples in symplectic geometry. They are less restrictive than toric symplectic manifolds. Delzant has established that toric symplectic manifolds are completely determined by their moment polytope. Danilov proved that the ordinary and equivariant cohomology rings are dictated by the combinatorics of this polytope. These results are not true for complexity one spaces. In this paper, we describe the equivariant cohomology for a Hamiltonian S1\actsM4S^1\acts M^4. We then assemble the equivariant cohomology of a complexity one space from the equivariant cohomology of the 22- and 44-dimensional pieces, as a subring of the equivariant cohomology of its fixed points. We also show how to compute equivariant characteristic classes in dimension four.

Cite this article

Tara S. Holm, Liat Kessler, The equivariant cohomology of complexity one spaces. Enseign. Math. 65 (2019), no. 3/4, pp. 457–485

DOI 10.4171/LEM/65-3/4-6